Search This Blog

Tuesday, May 16, 2017

Medical stupid. -_-

[ Written 10-May-17 ]

I'd been wondering about the adverse effects of the second drug my doctor "layered" onto me, as a friend wisely put it.

I'm still having those effects. They appear to cycle.

MANIA may cycle. If a drug is somehow cycling in you, that's perfectly horrible. It shouldn't do that.

I took frickin' Risperdal for three [3!] days. I stopped it myself. Same as the previous drug the doctor tried on me; after barely two weeks on Vraylar, I realized I was seriously hypomanic.

I stopped taking that and told him why.

=-=

I'd told him that I've taken two drugs in the 90s as secondary antidepressants. The first worked fine for a month -- then stopped. Higher doses merely made me fall asleep. [And lose two different agencies' temp assignments, but fired is fired.] The second drug made me sick every time I had an appetite, every attempted meal, every time. After a weekend of that, I stopped that drug.

That was my initial history with additional meds.

Two 1990s drugs, names unknown. Was on two new drugs between late December 2016 and early March 2017.  With my current doctor, so he knows full well how I react.

From 2011-2015, doctors tried me on Nortripyline, Abilify, Wellbutrin, Seroquel, Effexor, and mystery meds (I can't locate their name anywhere, and I lack an old bottle to refer to).

That's ten drugs total. TEN.  Not one or three.

You'd think that doctors would listen to me when I say "I react oddly, here's how--" But no! Instead, typically they dump giant doses of new drugs atop my good old faithful Tegretol...

Perhaps two docs tried me out with small doses. 8( The others all act like I'm not taking any medications, and throw a high dose at me like it's a grenade.

Smart choice would be to start out with a small dose to see how it affects you. Versus a meds!dump that is almost guaranteed to throw a sh!tpile of side effects on the patient.

=-=

{ FYI, the high dose style is very 90s... when you'd come into hospital and doctors wanted you to respond fast to medication. }

Hell, being on Nortripyline in 1993+ is probably why I went manic in January 1994.* Certainly Nortripyline did its level best to repeat that in 2015. Versus my normal dosage of Tegretol!

* [That's when a doctor reduced my Tegretol -- "You're on too much!" he said dismissively, ignoring the fact that I respond perfectly to a high Tegretol dosage. And I still do. Since July 1992 and still going strong.]

=-=

I persuaded my current doctor to let me increase my Tegretol in late March, to counteract the Vraylar and Risperdal's cheerful attempts to force me into mania. It took a half hour of the nurse going back to him before he conceded.

I refused any other drug. I know what Teg does for me, it keeps me from mania. His two tries? They'd made me hypomanic, and Risperdal -- in three days!! -- put me to just below manic.

His batting average was poor, shall we say.

And the hypomania did reduce with additional Teg. Only problem is that I still have hypomania.

I suspect I'm having added adverse reactions. I really don't need that; no one does.

=-=

I'm still having waking insomnia. [I wake up before I should.] Now it's not a couple hours into sleep -- it's after approximately six hours' sleep.

My normal time asleep is 7-9 hours. Typically my perpetual sinus infection worsens with less sleep.

I may not be annoying others with being hypomanic at this stage. It's annoying to me. High energy, good, that's normal, although this level is still higher.  Not as bad as March, no, but still... not cool.

It feels like there's other things going on... but right now I'm taking a break from this. I'd like more sleep, and to see if the cats have finally appeared on this very cold spring morning.

They have, and have been regularly; they think me waking up early is perfect to feed them, how grand! Heh.

No comments: